Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Having osteoporosis and all kind of back problems due to absence of periods. What could be the reason for delay in periods?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11707 Questions
I am 34 y/o Female.Haven't had my period for 10 years, which caused osteoporosis all kind of back problems and other health problems. Had seen all kinds of specialists and all kinds of tests but nobody can find a problem. A week ago i was put on bc XXXXXXX to have induced periods but after taking for 5 days had to stop cause of severe nausea and mood swings.I was on XXXXXXX 14 years ago after having my son had no problems. I am a model so i suffered with bulimia and anorexia over the years that comes and goes. Yes i am underweight but even when i gained weight in the past my periods don't come back. Please help.
Posted Thu, 14 Nov 2013 in Pregnancy
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer:
Likely to be a hormonal disorder.

Detailed Answer:
Thanks for trusting us with your health concern.
The absence of periods at your age is not likely to be due to menopause.
The reasons of absence of periods may be hormonal imbalance, emotional upset, anxiety, stress, or other medical conditions that affect the ovaries, uterus, hypothalamus, or pituitary gland. Hypothyroidism, polycystic ovarian syndrome or less frequently a pituitary tumor causing high prolactin levels or a hypothalamic disease are other causes that may be the cause here.
Please visit your gynecologist to undergo physical check up and also to undergo relevant investigations required in your case to find out the cause so that treatment can be given accordingly.
You will need an ultrasound examination and a few blood tests to find out the hormonal imbalance.
Meanwhile you can start with other phasic birth control pill after consulting with your gynecologist to have lesser side effects like nausea.

Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor